MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203983
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 5.5 mm pk sa healicoil anchor was returned for evaluation.Visual assessment of the device confirmed its breakage.Approximately 90% of the anchors threads have been broken off and were not returned.Dimensional assessment is prohibitive due to the anchors condition.The area of breakage is heavily burnished indicative of contact with the cortical layer of bone.This indicates the anchor were likely off axis during insertion.Per the device ¿establish axial alignment of the suture anchor to the insertion site.While supporting the insertion site, rotate the anchor clockwise into the site.Continue to rotate the anchor until the horizontal laser mark is flush with the bone surface¿.
 
Event or Problem Description
It was reported that the surgery was prepared with gold awl, implanted about 80% of the way when it was notice that all the threads had sheared off the body of the anchor.It was used the same bone hole with the replacement anchor.Nor delay or patient injury reported.

Brand Name
HEALICOIL PK 5.5MM W/ UB2-CBR BLK UTP BL
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7639279
Report Number1219602-2018-00824
Device Sequence Number2512726
Product Code MBI
UDI-Device Identifier00885554032109
UDI-Public(01)00885554032109(17)221005(10)50689113
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2022
Device Model Number72203983
Device Catalogue Number72203983
Device Lot Number50689113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR